Open Access
Translator Disclaimer
January 2012 On Azéma–Yor processes, their optimal properties and the Bachelier–drawdown equation
Laurent Carraro, Nicole El Karoui, Jan Obłój
Ann. Probab. 40(1): 372-400 (January 2012). DOI: 10.1214/10-AOP614

Abstract

We study the class of Azéma–Yor processes defined from a general semimartingale with a continuous running maximum process. We show that they arise as unique strong solutions of the Bachelier stochastic differential equation which we prove is equivalent to the drawdown equation. Solutions of the latter have the drawdown property: they always stay above a given function of their past maximum. We then show that any process which satisfies the drawdown property is in fact an Azéma–Yor process. The proofs exploit group structure of the set of Azéma–Yor processes, indexed by functions, which we introduce.

We investigate in detail Azéma–Yor martingales defined from a nonnegative local martingale converging to zero at infinity. We establish relations between average value at risk, drawdown function, Hardy–Littlewood transform and its inverse. In particular, we construct Azéma–Yor martingales with a given terminal law and this allows us to rediscover the Azéma–Yor solution to the Skorokhod embedding problem. Finally, we characterize Azéma–Yor martingales showing they are optimal relative to the concave ordering of terminal variables among martingales whose maximum dominates stochastically a given benchmark.

Citation

Download Citation

Laurent Carraro. Nicole El Karoui. Jan Obłój. "On Azéma–Yor processes, their optimal properties and the Bachelier–drawdown equation." Ann. Probab. 40 (1) 372 - 400, January 2012. https://doi.org/10.1214/10-AOP614

Information

Published: January 2012
First available in Project Euclid: 3 January 2012

zbMATH: 1239.60031
MathSciNet: MR2917776
Digital Object Identifier: 10.1214/10-AOP614

Subjects:
Primary: 60G44
Secondary: 60H10

Keywords: average value at risk , Azéma–Yor process , Bachelier–drawdown equation , concave order , Drawdown , Hardy–Littlewood transform , Skorokhod embedding problem , stochastic order

Rights: Copyright © 2012 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.40 • No. 1 • January 2012
Back to Top